MAUDE Adverse Event Report: SYNTHES GMBH BEND-TEMPL F/LOWPROFILE3.5 RECOPL-CURVED; TEMPLATE

SYNTHES GMBH BEND-TEMPL F/LOWPROFILE3.5 RECOPL-CURVED; TEMPLATE
Catalog Number 03.100.037
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthese reports an event in japan as follows: it was reported that on (b)(6) 2022, the patient underwent the open reduction internal fixation with the bending template for the pelvic fracture.The bending template in question broke in the middle of bending and applying it.The surgery was completed successfully with r88 template and plate without any surgical delay.According to the surgeon, the bending template might have been overused and deteriorating.It was confirmed by the image intensifier that there were no fragments in the patient¿s body.The surgeon also commented that he did not understand why the template has 16 holes, but the implants only have up to 14 holes.No further information is available.This report is for one (1) bend-templ f/lowprofile3.5 recopl-curved this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: (b)(6) part #: 03.100.037 lot #: 32p2785 manufacturing site: jabil bettlach release to warehouse date: (b)(6) 2020 a manufacturing record evaluation was performed for the finished device lot and no non-conformance was identified.The product was returned to depuy synthese for evaluation.The depuy synthese team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the bend-templ f/lowprofile3.5 recopl-curved was found broken in two pieces.While a root cause cannot be determined for the reported issue, it is possible that the plate was bent in an inappropriate direction leading to the breakage.Additionally other bending marks can be observed in different section of the returned sample.The pelvic implants and instruments surgical technique was reviewed.Following statement was found: precaution: reverse bending or use of the incorrect instrumentation for bending may weaken the plate and lead to premature plate failure (e.G.Breakage).Do not bend the plate beyond what is required to match the anatomy.A dimensional inspection for the bend-temp f/lowprofile3.5 recopl-curved was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthese quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the bend-templ f/lowprofile3.5 recopl-curved would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following drawings reflecting the current and manufactured revisions were reviewed: rev.G (current) / rev.F (manufactured) dimensional inspection: n/a device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BEND-TEMPL F/LOWPROFILE3.5 RECOPL-CURVED
Common Device Name
TEMPLATE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key16396304
Report Number8030965-2023-01981
Device Sequence Number15046820
Product Code HWT
UDI-Device Identifier07611819796805
UDI-Public(01)07611819796805
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.100.037
Device Lot Number32P2785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2023
Initial Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown